Completely randomly (I was not sexually active at the time, nor had anything else particularly changed in my overall health for a while) I started getting chronic yeast infections. I would get them monthly, and this continued until recently. It would be bad around my period but would flare up throughout the month despite prescription and OTC treatments. I was also diagnosed with BV twice in this time. Basically, my vag was not pH balanced as it should be!
Through a fluke I stopped taking the omneprozole (ran out, didn't notice, was able to handle the rebound this time) and have been off for about a week, though still treating the rebound reflux with tums or baking soda. This could be coincidental, but my vagina has been feeling great. It hasn't felt itchy, my vulva hasn't felt itchy, it smells like it should smell for me… these two events seem related, but I'm not sure why. Could it be that messing with the amount of acid in my stomach was changing how bacteria/yeast was being processed in my gut and ultimately affecting my vaginal pH? I googled around and didn't see anything pertaining to vaginal yeast, though a rare side effect of that drug is GI yeast infections. Do you think this is possible or is it just a lucky coincidence? I'm super curious if anybody else has experienced YI while taking PPIs! Thanks!